Q. After stopping steroid cream for phimosis, I get dryness in head of penis. Why?

Answered by
Dr. Sandip Pramanik
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Mar 12, 2020 and last reviewed on: Mar 19, 2020

Hi doctor,

I am experiencing dryness on the head of my penis and it seems to be not self-lubricating. If I do not put any lubricate on the head of my penis it will become dry and there is a stinging pain. For the last four months, I have been applying steroid cream to the head of my penis as well as the foreskin to treat it for phimosis. I have stopped using the cream for a few days now and I am still having the dryness. I have seen a few doctors and they said it is a side effect of the steroid cream. I wanted to get your opinion on this matter and to know what I can do to help fix it.

#

Hello,

Welcome to icliniq.com.

I have gone through your queries. You are having dryness of glans penis. And from the photograph, (attachment removed to protect identity) what I assume is, you are having balanitis. You had phimosis. And you applied steroid cream for that. Now your foreskin is retractable beyond the corona glandis. That means you are not having phimosis as of now.

The redness which you are referring to is due to balanitis. Please apply some coconut oil or some moisturizers over the glans penis. It will take care of the dryness. You can take Azithromycin 500 mg once daily for five days. You need clinical examination too. Hence you can contact your local urologist and get treated.

I hope this helps.


Was this answer helpful?

 | 

Hello doctor,

Thank you for your reply. Just wanted to clarify whether it is the dryness caused by the steroid cream. Will it recover in a few days? Also I have redness on the inside of my foreskin and the lip opening of my penis seems to be inflamed. Is this caused by balanitis or possibly the steroid cream Betamethasone 0.05? Thanks.

#

Hello,

Welcome back to icliniq.com.

I have gone through your queries. You have rightly guessed that you have inflammation at tip of your penis, i.e. external meatus. You have balanoposthitis. That is why you have redness and the dryness may be due to application of steroid cream. You can follow my advice written in previous answer or you can wait and watch. It will heal up by itself. If it does not resolve, you can contact your local urologist and dermatologist and get treated. Thank you.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have inflammation and small red bumps on the penis after sex and masturbation. Is this balanitis?

Query: Hello doctor,I have inflammation of the penis head and small red bumps on the outer edge of the penis after sex and masturbation. The bumps occur and disappear after a few days. I have been using antifungal cream for about a month and also took antibiotics. It looks like it has vanished but occurs b...  Read Full »

Can I have sex with phimosis?

Query: Hi doctor,I have phimosis. I am ashamed to have sex with my fiance. Will sex be a problem or uncomfortable in future? Is there any solution other than surgery?  Read Full »

Why am I having phimosis, yellow urine, knee pain, and constipation?

Query: Hello doctor, I have phimosis, yellow urine, knee pain, constipation, and lack of hunger. I am having a digestion problem. For the last three years, I went to so many different doctors but did not recover. And from the past few days, my urine turns yellow, not all the time but most probably. And al...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.